Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 97, NWS Eureka, CA

November 29, 2014

NWS Eureka, CA issued this small craft advisory at Nov 29, 2014, 9:14 AM PST. It took effect at Nov 29, 2014, 10:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2014, 9:14 AM PST (17:14 UTC)
In effect from
Nov 29, 2014, 10:00 AM PST
Expired
Nov 29, 2014, 9:00 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WHUS76 KEKA 291714
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
914 AM PST SAT NOV 29 2014

PZZ475-292300-
/O.NEW.KEKA.SC.Y.0097.141129T1800Z-141129T2300Z/
/O.CAN.KEKA.SC.Y.0096.141129T2300Z-141130T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
914 AM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WINDS...S 15 TO 20 KT AHEAD OF AN APPROACHING COLD FRONT. WINDS
  WILL SHIFT TO THE NORTH AND BECOME 15 TO 25 KT BEHIND THE
  FRONT.

* WAVES...N 5 FT AT 6 SECONDS AND W 7 FT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-291815-
/O.CAN.KEKA.SC.Y.0096.141129T2300Z-141130T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
914 AM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ450-292300-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-141129T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
914 AM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...NW 4 FT AT 5 SECONDS AND W 7 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-300115-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-141130T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
914 AM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...N 5 FT AT 6 SECONDS AND W 7 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
828 
WHUS76 KEKA 292306
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST SAT NOV 29 2014

PZZ450-300015-
/O.CAN.KEKA.SC.Y.0096.000000T0000Z-141129T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
306 PM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-300715-
/O.EXT.KEKA.SC.Y.0096.000000T0000Z-141130T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
306 PM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...N 15 TO 25 KT THROUGH TONIGHT.

* WAVES...N 8 FT AT 10 SECONDS AND W 5 FT AT 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-300500-
/O.EXT.KEKA.SC.Y.0097.000000T0000Z-141130T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 PM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N 10 TO 20 WITH GUSTS TO 25 KT THROUGH TONIGHT.

* WAVES...N 7 FT AT 10 SECONDS AND W 4 FT 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
108 
WHUS76 KEKA 300434
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PST SAT NOV 29 2014

PZZ475-300545-
/O.EXP.KEKA.SC.Y.0097.000000T0000Z-141130T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...


$$

PZZ470-301100-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-141130T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 PM PST SAT NOV 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...N 15 TO 25 KT THROUGH TONIGHT.

* WAVES...N 8 FT AT 10 SECONDS AND W 5 FT AT 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 9:09 AM PST, 5 minutes earlier.

Area forecast discussion, Nov 29, 9:09 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
909 AM PST SAT NOV 29 2014

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN TO PORTIONS OF
NORTHWEST CALIFORNIA TODAY. WET AND UNSETTLED WEATHER CONDITIONS
WILL CONTINUE INTO MID NEXT WEEK AS A LOW PRESSURE SYSTEM SLOWLY
MOVES TOWARD THE CALIFORNIA COAST.

&&

.MARINE UPDATE...QUICK UPDATE TO THE COASTAL WATERS FORECAST THIS
MORNING TO HIGHLIGHT THE SMALL CRAFT WINDS BEHIND THE SINKING
COLD FRONT. WENT AHEAD AND HOISTED THE SCA SOONER THAN THE
PREVIOUS SHIFT HAD SINCE WINDS AT THE NORTH SPIT WERE 20 KT PLUS
AND STEEP NORTHERLY WAVES ARE SHOWING AT THE NORTH SPIT BUOY. AN
ASCAT PASS THAT CAME IN YESTERDAY EVENING SHOWED WINDS IN THE 20
KT RANGE JUST AHEAD OF THE FRONT AND ACROSS A LARGE AREA BEHIND
THE FRONT. WITH THAT KNOWLEDGE, FEEL COMFORTABLE HAVING A SCA OUT
AT THIS TIME. THIS WILL BE SHORT LIVED AS THE FRONT WEAKENS THIS
EVENING. BFG

&&

.PREV DISCUSSION......ISSUED AT 359 AM PST...

SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN TO PORTIONS OF
NORTHWEST CALIFORNIA TODAY. WET AND UNSETTLED WEATHER CONDITIONS
WILL CONTINUE INTO MID NEXT WEEK AS A LOW PRESSURE SYSTEM SLOWLY
MOVES TOWARD THE CALIFORNIA COAST.

DISCUSSION...A COLD FRONT IS CURRENTLY SLIDING SOUTH IN THE COUNTY
WARNING AREA AND AS OF THIS WRITING IS LOCATED NEAR A LINE FROM
FORTUNA TO EASTERN DEL NORTE COUNTY. THE FRONT WILL PUSH SOUTH TO
SOUTHERN HUMBOLDT COUNTY BEFORE STALLING THIS AFTERNOON. HEAVY RAIN
HAS BEEN FOCUSED ALONG THE FRONT WHICH SHOULD CONTINUE UNTIL THE
FRONT STALLS COMPLETELY DURING THE AFTERNOON HOURS. RAINFALL RATES
UP TO 0.9"/HR HAVE BEEN REPORTED. THIS RAIN WILL HAVE THE POTENTIAL
TO LEAD TO LOCALIZED FLOODING OF POOR DRAINAGE AREAS BEFORE THE
FRONT WEAKENS. NORTH OF THE FRONT RAIN HAS MOSTLY COME TO AN END
WITH DEL NORTE COUNTY AND NORTHERN HUMBOLDT COUNTY LIKELY SEEING A
GENERALLY DRY DAY TODAY.

AN UPPER LEVEL LOW WILL DEEPEN OFF THE WEST COAST TODAY INTO SUNDAY
LEADING TO INCREASING SOUTHERLY FLOW OVER CALIFORNIA. THIS WILL
ALLOW THE STALLED FRONT TO SURGE BACK NORTH AS A WARM FRONT BRINGING
SOME CONTINUED SHOWERS ON SUNDAY. ADDITIONALLY...AN UPPER LEVEL
SHORTWAVE WILL ALSO MOVE TOWARD CENTRAL/NORTHWEST CALIFORNIA AS THE
WARM FRONT MOVES NORTH ENHANCING SHOWER ACTIVITY. THUS LIKELY
CHANCES FOR RAINFALL RETURN TO MOST LOCATIONS SUNDAY AFTERNOON. ONCE
THE WARM FRONT AND SHORTWAVE MOVE NORTH AND EAST OF THE AREA SHOWER
ACTIVITY WILL LIKELY DECREASE AND A PERIOD OF RELATIVELY DRIER
CONDITIONS WILL DEVELOP FOR SUNDAY NIGHT INTO MONDAY. THIS BREAK
WILL BE SHORT LIVED HOWEVER AS THE UPPER LOW MOVES CLOSER TO THE
AREA BY MONDAY NIGHT INTO TUESDAY.

MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THE TIMING AND
LOCATION OF HEAVIEST PRECIPITATION TUESDAY INTO WEDNESDAY OVER
CALIFORNIA. THE PRIMARY FOCUS NOW APPEARS TO BE OVER THE SAN
FRANCISCO BAY AREA NORTH INTO MENDOCINO COUNTY AND SOUTHERN
HUMBOLDT/TRINITY COUNTIES. RAIN WILL LIKELY EXPAND BACK OVER THE
REGION ON TUESDAY WITH THE HEAVIEST RAIN IN THE AREAS LISTED ABOVE
BUT PRECIPITATION WILL NOT BE LIMITED TO THOSE AREAS. IN FACT...RAIN
IS LIKELY FOR ALL AREAS OF NORTHWEST CALIFORNIA TUESDAY NIGHT
THROUGH WEDNESDAY. THERE IS POTENTIAL FOR RAIN TO BE LOCALLY HEAVY
WITH SOME URBAN AND SMALL STREAM FLOODING IF BANDS OF RAIN CAN SET
UP OVER THE SAME AREAS TUESDAY THROUGH WEDNESDAY...BUT AT THIS TIME
FLOODING DOES NOT APPEAR TO BE HIGHLY LIKELY.

THE UPPER LOW WILL MOVE OVER THE REGION WEDNESDAY AND THEN EAST OF
NORTHWEST CALIFORNIA BY THURSDAY. BROAD WEST TO SOUTHWEST FLOW WILL
PERSIST INTO THE WEEKEND AS A WEAK TROUGH DEVELOPS OFF THE WEST
COAST. THIS MAY ALLOW LIGHT SHOWERS TO PERSIST OVER THE REGION. THUS
CHANCES FOR PRECIPITATION HAVE BEEN CONTINUED AT OR JUST ABOVE
CLIMATOLOGY THROUGH THE EXTENDED PERIOD. RPA

AVIATION...A WEAK COLD FRONT MOVING INTO THE REGION HAS PRODUCED
CLOUDY SKIES AND RAIN SHOWERS AT TIMES ACROSS PORTIONS OF THE
AREA. THE CLOUD COVER AND RAINFALL HAS LOWERED CEILINGS AND/OR
VISIBILITIES AT KCEC AND KACV TO MVFR TO IFR CONDITIONS WITH LIGHT
TO MODERATE WINDS OCCURRING. THESE CONDITIONS WILL CONTINUE
THROUGH THIS MORNING. MVFR TO IFR CONDITIONS WILL CONTINUE AT KUKI
THROUGH THIS AFTERNOON AS CLOUDINESS AND PATCHY FOG AND LIGHT RAIN
AT TIMES REDUCES CEILINGS AND/OR VISIBILITIES.

MARINE...A SERIES OF LOW PRESSURE SYSTEMS AND ASSOCIATED COLD
FRONTS WILL IMPACT THE COASTAL WATERS THROUGH EARLY NEXT WEEK. A
SLOW MOVING WEAK COLD FRONT WILL STALL ACROSS THE WATERS TODAY.
WINDS WILL BECOME NORTHERLY ACROSS AREAS BEHIND THE WEAK COLD FRONT.
SOUTHERLY WINDS WILL OCCUR ACROSS THE SOUTHERN NEAR SHORE WATERS AS
THE FRONT STALLS TO THE NORTH AND WEST OF THAT AREA.  SOUTHERLY TO
EASTERLY WINDS WILL PREVAIL ACROSS THE WATERS EARLY NEXT WEEK. THE
LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES AFFECTING THE COASTAL
WATERS NEXT WEEK WILL PRODUCE A WESTERLY SWELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 29, 5:27 AM PST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
527 AM PST SAT NOV 29 2014

CAZ001>004-076-301330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
527 AM PST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN IN SOUTHERN HUMBOLDT...TRINITY...AND FAR NORTHERN MENDOCINO
COUNTIES TODAY WILL BE HEAVY AT TIMES. ROCKSLIDES MAY OCCUR ON
SOME ROADWAYS IN STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL BRING PERIODS OF RAIN THROUGH WEDNESDAY ACROSS
NORTHWEST CALIFORNIA. RAIN WILL LIKELY BE HEAVIEST LATE TUESDAY
INTO WEDNESDAY. THIS RAIN HAS THE POTENTIAL TO CAUSE LOCALIZED
LOWLAND FLOODING AND ROCKSLIDES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.